Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the range and the kernel
of the operator $X\mapsto AXB-X$

Author: A. Mazouz
Journal: Proc. Amer. Math. Soc. 127 (1999), 2105-2107
MSC (1991): Primary 47B47, 47D50
Published electronically: March 3, 1999
MathSciNet review: 1487327
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $L(H)$ denote the algebra of (bounded linear) operators on the separable complex Hilbert space $H$, and let $(\mathfrak I;\|\,.\,\|_{\mathfrak I})$ denote a norm ideal in $L(H)$. For $A,B\in L(H)$, let the derivation $\delta _{A,B}\colon L(H)\to L(H)$ be defined by $\delta _{A,B}(X)=AX-XB$, and let $\Delta _{A,B}:L(H)\to L(H)$ be defined by $\Delta _{A,B}(X)=AXB-X$. The main result of this paper is to show that if $A$, $B$ are contractions, then for every operator $T\in\mathfrak J$ such that $ATB=T$, then $\|AXB-X+T\|_{\mathfrak J}\ge \|T\|_{\mathfrak J}$ for all $X\in\mathfrak J$.

References [Enhancements On Off] (What's this?)

  • 1. J. Anderson, On normal derivations, Proc. Amer. Math. Soc. 38 (1973), 135-140. MR 47:875
  • 2. Du Hong Ke, Another generalization of Anderson's theorem, Proc. Amer. Math. Soc. 123 (1995), 2709-2714. MR 95k:47032
  • 3. B. P. Duggal, On intertwining operators, Monatsh. Math. 106 (1988), 139-148. MR 89k:47031
  • 4. B. P. Duggal, A remark on normal derivations of Hilbert-Schmidt type, Monatsh. Math. 112 (1991), 265-270. MR 92m:47067
  • 5. I. C. Gohberg and M. G. Krein, Introduction to the theory of linear nonself-adjoint operators, Transl. Math. Monographs, Vol. 18, Amer. Math. Soc., Providence, RI, 1969. MR 39:7447

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B47, 47D50

Retrieve articles in all journals with MSC (1991): 47B47, 47D50

Additional Information

A. Mazouz
Affiliation: Département de Mathématiques, Université Montpellier II, Place E.-Bataillon, 34060 Montpellier Cedex, France

Received by editor(s): December 2, 1996
Received by editor(s) in revised form: October 16, 1997
Published electronically: March 3, 1999
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society